MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PVC - PORTEX TUBES PDT UNIPERC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PVC - PORTEX TUBES PDT UNIPERC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/890/070CZ
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the patient with adjustable flange tracheostomy tube had 2 inner cannulas for use.The correct swabs were used for cleaning but it was noted that the inner liners had become mis-shape during use and the inner coating appeared to be worn away.No patient injury was reported.
 
Additional Manufacturer Narrative
Other, other text: h6: event evaluation codes: updated one used device was returned.Visual inspection showed the device to be in good condition.Normal level of wearing which indicates common use was also observed.The inner cannula was cut with purpose to inspect the inner surface.Slight discoloration was observed.No defect which might lead to product failure was detected.The reported discoloration and slight mis-shaping was observed but it was normal for inner cannula flexible white color material and it has no impact on the form, fit and function of the product.No fault was found.A device history report (dhr) review was not performed as no product related issue was found.

Brand Name
PVC - PORTEX TUBES PDT UNIPERC
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
Manufacturer (Section G)
NULL
olomoucka 306
hranice 1, mesto 753 0 1
EZ   753 01
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16164208
Report Number3012307300-2023-00480
Device Sequence Number6977474
Product Code BTO
UDI-Device Identifier15019315107160
UDI-Public15019315107160
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/20/2024
Device Model Number100/890/070CZ
Device Catalogue Number100/890/070CZ
Device Lot Number3900061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown